Open Access
Translator Disclaimer
February, 1982 The Proportion of Brownian Sojourn Outside a Moving Boundary
Kohei Uchiyama
Ann. Probab. 10(1): 220-233 (February, 1982). DOI: 10.1214/aop/1176993925

Abstract

Let $B_t$ be a $d$-dimensional Brownian motion starting at zero and $h(t)$ a positive nondecreasing function of $t > 0$. It is shown that $\lim \sup_{s\downarrow 0}(1/s)\operatorname{meas} \{t \in (0, s\rbrack: |B_t| > h(t)\sqrt t\} = 1 - e^{-4(q-1)}$; where $q$ is defined as a simple functional of $h$ and, if we take $h_c(t) = c\sqrt{(2 \log \log(1/t))}$ for $h$ and if $0 < c \leqq 1, q = 1/c^2$. We also investigate $X^\ast = \lim \sup_{s\downarrow 0}(1/s)\operatorname{meas}\{t \in (0, s\rbrack: |B_t| < (\sqrt t)/h(t)\}$ and find upper and lower bounds of $X^\ast$, which indicate in particular that if $h = h_c(c > 0), X^\ast = p_c$ (say) is positive and less than one and tends to zero (one) as $c\uparrow \infty$ (respectively, $c \downarrow 0$). The problem for the case $s \rightarrow \infty$ is also treated.

Citation

Download Citation

Kohei Uchiyama. "The Proportion of Brownian Sojourn Outside a Moving Boundary." Ann. Probab. 10 (1) 220 - 233, February, 1982. https://doi.org/10.1214/aop/1176993925

Information

Published: February, 1982
First available in Project Euclid: 19 April 2007

zbMATH: 0482.60039
MathSciNet: MR637388
Digital Object Identifier: 10.1214/aop/1176993925

Subjects:
Primary: 60G17
Secondary: 60J65

Keywords: $d$-dimensional Brownian motion , sojourn time outside a moving boundary

Rights: Copyright © 1982 Institute of Mathematical Statistics

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.10 • No. 1 • February, 1982
Back to Top